Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 10:54 PM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 1999, 10:54 PM CST (04:54 UTC)
- Expired
- Mar 14, 1999, 12:00 AM CST
- In force
- 66 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Okaloosa County, FL, Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 11:04 PM CST | Thunderstorm Wind 50 | Mary Esther, FL | Trees and power lines were blown down just west of Mary Esther. |
| Mar 13, 11:05 PM CST | Thunderstorm Wind 50 | Munson, FL | Trees were blown down just southeast of Munson. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140454 RRA SVRMOB FLC091-113-140600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1054 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWESTERN FLORIDA SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL MIDNIGHT CST AT 1054 PM CST...A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR MILTON TO OFFSHORE PENSACOLA BEACH...WAS MOVING EAST AT 35 MPH THROUGH SANTA ROSA COUNTY AND INTO OKALOOSA COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
In the hours before
Local storm report, Mar 13, 10:38 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM MOBILE AL FLOODING
03/13/99 MOBILE MANY STREETS AND
INTERSECTIONS FLOODED.
0647 PM FRANKVILLE AL FLOODING
03/13/99 WASHINGTON HIGHWAY 34 FLOODED IN
FRANKVILLE.
0647 PM MILLRY AL FLOODING
03/13/99 WASHINGTON FLOODED ROADS IN CITY.Local storm report, Mar 13, 10:38 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM MOBILE AL FLOODING
03/13/99 MOBILE MANY STREETS AND
INTERSECTIONS FLOODED.
0647 PM FRANKVILLE AL FLOODING
03/13/99 WASHINGTON HIGHWAY 34 FLOODED IN
FRANKVILLE.
0647 PM MILLRY AL FLOODING
03/13/99 WASHINGTON FLOODED ROADS IN CITY.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Escambia | 49 min |
| Mar 13, 10:03 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 57 min |
| Mar 13, 10:12 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Mar 13, 10:21 PM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 54 min |
| Mar 13, 11:08 PM CST | Tornado Warning | MOB | Okaloosa | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.